MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 014; FOCUSED FORCE PTA BALLOON
Model Number US14150310
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 06/2024).
 
Event or Problem Description
It was reported that during an angioplasty procedure in the anterior tibial artery via an ipsilateral antegrade approach, the guidewire allegedly failed to be inserted into the sheath.It was further reported that the connection part of the hub which made of rubber material in gray was allegedly found misaligned.Reportedly the guidewire allegedly had difficulty removing from the catheter.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 014 pta dilatation catheter loaded onto an unknown guidewire was received for evaluation.During visual evaluation, no kinks were noted to the catheter shaft and no anomalies to the luers/y-body.During functional evaluation, the inserted guidewire was removed and upon doing so, the strain relief became loose.The sample guidewire lumen was then flushed and its patency was tested using a returned guidewire which was able to be inserted and retracted without issues.An in-house syringe was used to flush the in-house introducer sheath without any issues.The balloon was able to be inserted and retracted through the introducer sheath without issue.No other functional testing was performed.Therefore, the investigation is confirmed for the dislodged strain relief as the strain relief became loose during removal of the first loaded guidewire.However, the investigation is unconfirmed for both the reported guidewire advancement failure and guidewire removal difficulty as the second guidewire used in the functional testing was able to be inserted and retracted without issues.A definitive root cause for the alleged guidewire advancement failure, guidewire removal difficulty and dislodged strain relief could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2024), g3, h6 (method).H11: h6 (result, conclusion).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
ULTRASCORE 014
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15697879
Report Number2020394-2022-00853
Device Sequence Number15144572
Product Code PNO
UDI-Device Identifier00801741113505
UDI-Public(01)00801741113505
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS14150310
Device Catalogue NumberUS14150310
Device Lot NumberGFGS1776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2022
Supplement Date Received by Manufacturer12/12/2022
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown